MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC RADIESSE (+) INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC RADIESSE (+) INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE
Catalog Number 8063M0K2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 02/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was assessed as reportable to the fda as the event, vascular occlusion (vascular occlusion), was deemed to meet serious injury criteria of necessitated medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure.The device history record for radiesse(+) injectable implant could not be reviewed as the lot number was not reported.
 
Event or Problem Description
This spontaneous report was received from a us health care professional and concerns a patient.The patients initials, gender and date of birth were reported as unknown.The patient was injected with radiesse(+), into the jawline (off label use of device).Batch number was unknown.After the treatment with radiesse(+), the patient experienced a vascular occlusion.The patient felt discomfort, their lip turned white and the bottom lip was swollen.The outcome of the event was unknown.
 
Additional Manufacturer Narrative
The device history record of radiesse (+) injectable implant, lot number a00041280, was reviewed.A lot search was conducted on the reported lot and no other similar events were noted.No nonconformance was related to this lot.
 
Event or Problem Description
Follow-up information was received on 28-mar-2023: the patient was injected, with approximately 0.2 ml of radiesse(+), on 22-feb-2023.Batch number was reported as a00041280 (expiry date: 12/2023).A lot search in the global safety database was conducted.The batch record review was received and the lot number for radiesse(+) was confirmed as a00041280 (expiry date: 12/2023).The patients medical history and concomitant medications were reported as none.On (b)(6) 2023, after the treatment with radiesse(+), the patient experienced a vascular occlusion.Corrective treatment included aspirin, hylenex, sodium chloride, prednisone 20 mg (for 3 days) and warm compresses / massage.No relevant laboratory tests were performed.The outcome of the event was reported as resolved, on the same day, on (b)(6) 2022 (changed from unknown).The outcome was reported as excellent, with no residual symptoms.In the opinion of the reporter, the event was related to radiesse(+).

Brand Name
RADIESSE (+) INJECTABLE IMPLANT
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer (Section G)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer Contact
product safety
6501 six forks rd
raleigh, NC 27615
9195828000
MDR Report Key16503805
Report Number3013840437-2023-00023
Device Sequence Number14278173
Product Code LMH
UDI-Device IdentifierM2138063M0K22
UDI-Public+M2138063M0K22/$$3231215A00041280Y
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/15/2023
Device Catalogue Number8063M0K2
Device Lot NumberA00041280
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2023
Supplement Date Received by Manufacturer03/28/2023
Initial Report FDA Received Date03/08/2023
Supplement Report FDA Received Date04/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONCOMITANT DRUG NOT AVAILABLE; CONCOMITANT DRUG NOT AVAILABLE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown